Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 7, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jun 14, 2011, 3:03 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jun 15, 2011, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 3:03 PM MDT (21:03 UTC)
- In effect from
- Jun 15, 2011, 10:00 AM MDT
- Expired
- Jun 15, 2011, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS75 KMSO 142103 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 303 PM MDT TUE JUN 14 2011 MTZ003-150515- /O.NEW.KMSO.LW.Y.0007.110615T1600Z-110616T0300Z/ FLATHEAD/MISSION VALLEYS- 303 PM MDT TUE JUN 14 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. * IMPACTS/TIMING: MODERATE TO STRONG SOUTHWEST WINDS SHOULD DEVELOP OVER FLATHEAD LAKE BY LATE WEDNESDAY MORNING AND PRODUCE SIGNIFICANT WAVES INTO WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET...LOCALLY UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
4 follow-up statements
037 WWUS75 KMSO 150425 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1025 PM MDT TUE JUN 14 2011 MTZ003-151200- /O.CON.KMSO.LW.Y.0007.110615T1600Z-110616T0300Z/ FLATHEAD/MISSION VALLEYS- 1025 PM MDT TUE JUN 14 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY FOR FLATHEAD LAKE... A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. * IMPACTS/TIMING: MODERATE TO STRONG SOUTHWEST WINDS SHOULD DEVELOP OVER FLATHEAD LAKE BY LATE WEDNESDAY MORNING AND PRODUCE SIGNIFICANT WAVES INTO WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET...LOCALLY UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
789 WWUS75 KMSO 151129 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 529 AM MDT WED JUN 15 2011 MTZ003-152100- /O.CON.KMSO.LW.Y.0007.110615T1600Z-110616T0300Z/ FLATHEAD/MISSION VALLEYS- 529 AM MDT WED JUN 15 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: MODERATE TO STRONG SOUTHWEST WINDS WILL DEVELOP OVER FLATHEAD LAKE BY LATE THIS MORNING AND PRODUCE SIGNIFICANT WAVES INTO WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET...LOCALLY UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
837 WWUS75 KMSO 152016 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 216 PM MDT WED JUN 15 2011 MTZ003-160300- /O.CON.KMSO.LW.Y.0007.000000T0000Z-110616T0300Z/ FLATHEAD/MISSION VALLEYS- 216 PM MDT WED JUN 15 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: MODERATE TO STRONG SOUTHWEST WINDS ARE EXPECTED OVER FLATHEAD LAKE INTO THIS EVENING. SIGNIFICANT WAVES WILL OCCUR INTO THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET...LOCALLY UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
220 WWUS75 KMSO 160251 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 851 PM MDT WED JUN 15 2011 MTZ003-160400- /O.EXP.KMSO.LW.Y.0007.000000T0000Z-110616T0300Z/ FLATHEAD/MISSION VALLEYS- 851 PM MDT WED JUN 15 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL ALLOW TO EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 14, 1:44 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 14, 1:44 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 144 PM MDT TUE JUN 14 2011 .DISCUSSION...A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO WEDNESDAY AND WEDNESDAY NIGHT. A VERY COOL AIR MASS IS ASSOCIATED WITH THIS WEATHER SYSTEM AND WILL RESULT IN SNOW LEVELS LOWERING TO 5500 FEET IN NORTHERN IDAHO AND NORTHWEST MONTANA AND 6500 FEET IN THE SOUTHWEST MONTANA AND LEMHI COUNTY BY LATE WEDNESDAY. THE WEATHER SYSTEM IS NOT PACKING VERY MUCH MOISTURE...SO PRECIPITATION WILL GENERALLY BE ON THE LIGHT SIDE. HOWEVER...SOME HIGHER TERRAIN AREAS OF THE KOOTENAI...GLACIER PARK...SWAN...MISSIONS AND BOB MARSHALL AREAS COULD SEE LOCAL MODERATE AMOUNTS...UP TO 0.30 INCH. IN ADDITION...SOME LIGHT SNOW IS EXPECTED IN THE HIGHER TERRAIN...POSSIBLY CREATING A HAZARD TO HIKERS/BACK COUNTRY RECREATIONALISTS AS WELL AS THOSE TRAVELING OVER HIGHER TERRAIN PASSES AND ROADS. THE WEATHER SYSTEM WILL ALSO PRODUCE MODERATE WINDS ACROSS WESTERN MONTANA WITH AREAS LIKE FLATHEAD LAKE IMPACTED BY SIGNIFICANT WAVES. A VERY COOL TROUGH OF LOW PRESSURE WILL PERSIST INTO THURSDAY WITH MORE UNSETTLED WEATHER. ANOTHER SIGNIFICANT UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE NORTHERN ROCKIES SATURDAY INTO SUNDAY. AGAIN...THIS SYSTEM LOOKS QUITE COOL...BUT POSSIBLY MAY PRODUCE MORE SIGNIFICANT PRECIPITATION. DUE TO THE VERY COOL CONDITIONS EXPECTED WEDNESDAY INTO THE WEEKEND...SNOW MELT AND STREAM/RIVER FLOWS SHOULD CONTINUE TO SLOWLY DECREASE. MONDAY AND TUESDAY...THE AREA WILL REMAIN UNDER THE INFLUENCE OF A COOL UPPER LEVEL STORM SYSTEM. THIS IS LIKELY TO CONTINUE THE SOMEWHAT BELOW NORMAL TEMPERATURES INTO EARLY NEXT WEEK...AS WELL AS AN ELEVATED CHANCE OF RAINFALL THROUGH THE PERIOD. && .AVIATION...WEAK HIGH PRESSURE AND PARTIAL CLEARING WILL PERSIST THROUGH THIS EVENING. THE NEXT PACIFIC WEATHER SYSTEM WILL QUICKLY SHIFT INTO THE AREA LATE TONIGHT AND WEDNESDAY. INITIALLY...THIS WILL MEAN AN INCREASE IN THE WINDS OVER THE TERRAIN. HOWEVER...AREAS OF LIGHT RAIN AND HIGHER TERRAIN SNOW SHOULD DEVELOP OVER PORTIONS OF THE NORTHERN CLEARWATER MTNS AND NORTHWEST MONTANA WEDNESDAY MORNING. INCREASING MOUNTAIN OBSCURATION SHOULD ALSO DEVELOP WEDNESDAY. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....GIBSON AVIATION...BAUCK
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.